Bernoulli

  • Bernoulli
  • Volume 19, Number 3 (2013), 886-904.

Minima and maxima of elliptical arrays and spherical processes

Enkelejd Hashorva

Full-text: Open access

Abstract

In this paper, we investigate first the asymptotics of the minima of elliptical triangular arrays. Motivated by the findings of Kabluchko (Extremes 14 (2011) 285–310), we discuss further the asymptotic behaviour of the maxima of elliptical triangular arrays with marginal distribution functions in the Gumbel or Weibull max-domain of attraction. We present an application concerning the asymptotics of the maximum and the minimum of independent spherical processes.

Article information

Source
Bernoulli, Volume 19, Number 3 (2013), 886-904.

Dates
First available in Project Euclid: 26 June 2013

Permanent link to this document
https://projecteuclid.org/euclid.bj/1372251146

Digital Object Identifier
doi:10.3150/12-BEJ463

Mathematical Reviews number (MathSciNet)
MR3079299

Zentralblatt MATH identifier
1279.60065

Keywords
asymptotics of sample maxima Brown–Resnick copula Brown–Resnick process Davis–Resnick tail property Gaussian process Penrose–Kabluchko process spherical process

Citation

Hashorva, Enkelejd. Minima and maxima of elliptical arrays and spherical processes. Bernoulli 19 (2013), no. 3, 886--904. doi:10.3150/12-BEJ463. https://projecteuclid.org/euclid.bj/1372251146


Export citation

References

  • [1] Arendarczyk, M. and Dȩbicki, K. (2011). Asymptotics of supremum distribution of a Gaussian process over a Weibullian time. Bernoulli 17 194–210.
  • [2] Bogachev, V.I. (1998). Gaussian Measures. Mathematical Surveys and Monographs 62. Providence, RI: Amer. Math. Soc.
  • [3] Breiman, L. (1965). On some limit theorems similar to the arc-sin law. Theory Probab. Appl. 10 323–331.
  • [4] Brown, B.M. and Resnick, S.I. (1977). Extreme values of independent stochastic processes. J. Appl. Probability 14 732–739.
  • [5] Cambanis, S., Huang, S. and Simons, G. (1981). On the theory of elliptically contoured distributions. J. Multivariate Anal. 11 368–385.
  • [6] Davis, R. and Resnick, S. (1988). Extremes of moving averages of random variables from the domain of attraction of the double exponential distribution. Stochastic Process. Appl. 30 41–68.
  • [7] Davis, R.A. and Mikosch, T. (2008). Extreme value theory for space-time processes with heavy-tailed distributions. Stochastic Process. Appl. 118 560–584.
  • [8] de Haan, L. and Ferreira, A. (2006). Extreme Value Theory: An Introduction. Springer Series in Operations Research and Financial Engineering. New York: Springer.
  • [9] Embrechts, P., Klüppelberg, C. and Mikosch, T. (1997). Modelling Extremal Events: For Insurance and Finance. Applications of Mathematics (New York) 33. Berlin: Springer.
  • [10] Falk, M., Hüsler, J. and Reiss, R.D. (2010). Laws of Small Numbers: Extremes and Rare Events, 3rd ed. Basel: Birkhäuser.
  • [11] Hashorva, E. (2005). On the max-domain of attractions of bivariate elliptical arrays. Extremes 8 225–233.
  • [12] Hashorva, E. (2006). On the multivariate Hüsler–Reiss distribution attracting the maxima of elliptical triangular arrays. Statist. Probab. Lett. 76 2027–2035.
  • [13] Hashorva, E. (2008). On the max-domain of attraction of type-III elliptical triangular arrays. Comm. Statist. Theory Methods 37 1543–1551.
  • [14] Hashorva, E. (2009). Conditional limit results for type I polar distributions. Extremes 12 239–263.
  • [15] Hashorva, E. (2009). Conditional limits of $W_{p}$-scale mixture distributions. J. Statist. Plann. Inference 139 3501–3511.
  • [16] Hashorva, E. (2013). On Beta-product convolutions. Scand. Actuar. J. 2013 69–83.
  • [17] Hashorva, E. and Pakes, A.G. (2010). Tail asymptotics under beta random scaling. J. Math. Anal. Appl. 372 496–514.
  • [18] Hüsler, J., Piterbarg, V. and Rumyantseva, E. (2011). Extremes of Gaussian processes with a smooth random variance. Stochastic Process. Appl. 121 2592–2605.
  • [19] Hüsler, J., Piterbarg, V. and Zhang, Y. (2011). Extremes of Gaussian processes with random variance. Electron. J. Probab. 16 1254–1280.
  • [20] Hüsler, J. and Reiss, R.D. (1989). Maxima of normal random vectors: Between independence and complete dependence. Statist. Probab. Lett. 7 283–286.
  • [21] Jessen, A.H. and Mikosch, T. (2006). Regularly varying functions. Publ. Inst. Math. (Beograd) (N.S.) 80 171–192.
  • [22] Kabluchko, Z. (2011). Extremes of independent Gaussian processes. Extremes 14 285–310.
  • [23] Kabluchko, Z., Schlather, M. and de Haan, L. (2009). Stationary max-stable fields associated to negative definite functions. Ann. Probab. 37 2042–2065.
  • [24] Lu, D. and Li, W.V. (2009). A note on multivariate Gaussian estimates. J. Math. Anal. Appl. 354 704–707.
  • [25] Omey, E. and Segers, J. (2010). Generalised regular variation of arbitrary order. In Stability in Probability. Banach Center Publ. 90 111–137. Warsaw: Polish Acad. Sci. Inst. Math.
  • [26] Penrose, M.D. (1991). Minima of independent Bessel processes and of distances between Brownian particles. J. London Math. Soc. (2) 43 355–366.
  • [27] Sibuya, M. (1960). Bivariate extreme statistics. I. Ann. Inst. Statist. Math. Tokyo 11 195–210.